Jump to content
helplinedonate
devildog89us

Made a Mistake

Recommended Posts

I saw my MDS on the 9th of May, and he told me as long as the Sinement ER is working. Don't stop taking it. My APRN is trying to take me off of the Sinement ER. I remember my wife talking to the MDS about the mood swings I was having with the Selegiline, so the MDS took me off of that, because it was raising my blood pressure. Sorry, I got off track. I am not willing to gamble with the APRN when it comes to PD meds. Because like the MDS said before you cannot just completely take someone off the meds to switch to another one. You have to wean them off, because it's dangerous messing with the chemicals in the brain. I learned a lesson about this. It may take a while to see the MDS, but I would rather wait on the MDS knowingly, I am in good hands than to see the APRN, and him messing up the chemicals in my brain. The regular visits like for hypertension and stuff like that I will see the APRN, but not for my PD. That's not a gamble, I want to take at this moment. I am dialed in as far as my PD meds, and the MDS did like the idea of me being on Neurontin for the nerve pain. He said, "Neurontin is a good choice and the proper strength".

  • Like 1

Share this post


Link to post
Share on other sites

DD -- This exactly why you need a "team" when dealing with Parkinson's.

 

For the life of me, couldn't figure out what a APRN was.... aha, what I call a "PA" (Physicians Assistant).

Advanced Practical Registered Nurse.  Unless she is working directly with a MDS, most likely little exposure

to working with Patients with Parkinson's.

 

DO NOT ALTER you Parkinson's medications, unless coordinated with your MDS.  This is when it helps to

have a strong advocate with you at every appointment. 

 

With my business travel the last few weeks, and doing an intense workout yesterday.... I am sore this morning. I

haven't had issues with my back in months, since I got my core strength built back up. Slacking for two weeks and

too much sitting time didn't help.  Austin, TX seems like the new Seattle with daily rain.  My Golden Retriever has

the right coat for walking in rain storms, but with our lightening strikes I've been staying out of the rain. 

  • Like 1

Share this post


Link to post
Share on other sites

Texas Tom, what I do not understand is this I am taking 2 Sinement 25-100 twice daily, than to take 1 Sinement ER 50-200 twice daily. I was dialed in on the Sinement ER. As long as I didn't go past the 14 hour mark on Sinement ER, I was okay. It's the same thing, but I would only be taking 2 pills daily instead of 4. The strength is still equally the same if only take Sinement ER, as to oppose to take 4 pills of the regular Sinement. I could understand if the strength was different. If I take 4 pills total in one day of the regular Sinement, it would equal the same strength of the Sinement ER with 2 less pills to take. My APRN is a guy, and he said, "That's what your MDS ordered me to prescribe". It doesn't make any sense. If that's what my MDS wants me to take. That's what I will take. My lawyer is looking at everything as far as my disability. If it doesn't work then I can have a valid argument with my MDS.

Edited by devildog89us
  • Like 2

Share this post


Link to post
Share on other sites

Texas Tom, I stretch before a workout, and after a workout to prevent lactic acid building up in the muscles. I went to see my Neurosurgeon the 2nd day of June. He has recommended me to have bariatric surgery. Because I am taking 2 calcium channel blockers, and 2 diuretics.

  • Like 2

Share this post


Link to post
Share on other sites

Sinemet is Immediate Release.  99% of the Levodopa enters the blood stream.

 

Sinemet ER (extended release; often written Sinemet CR - constant release) will allow 70% of the Levodopa to enter the blood stream.  Your bowel will play more of a role on how much is actually absorbed, as will any food intake.

 

Result is taking 2 of the 25/100 Sinemet is NOT THE SAME as taking a 50/200 Sinemet ER.  

 

With Sinemet you are best off with not eating for two hours before taking it, nor eating one hour after taking it.    Levodopa and Protein both compete for the channel from blood to brain.  Brain is always wanting food, so those protein get priority.  With the ER is makes eating that much more complicated. Your body needs Protien, but anytime you eat and the brain is getting protein, it doesn't allow as much Levodopa to enter the brain.

 

If you snack on nuts and cheese, lots of protien so watch when you take medication and when you eat or snack.   I've taken to Apples and Oranges as my afternoon snack, while they have a little protien, but not enough to cause problems with my Sinemet.

  • Like 1

Share this post


Link to post
Share on other sites

On the bottle of the Regular Sinement it says to take with food. I feel like I have an off time. It was on a Wednesday. I was 1 hour past my time to take my medications of the evening. I was having a hard time talking it was so low pitch voice, and my face felt like it was a masking feeling. I was even having poor posture sitting in the passenger seat. My wife couldn't hardly hear me talk and I was sitting next to her while she was driving.

 

 

What about Requip? Does it compete with protein trying to get in the brain?

Edited by devildog89us

Share this post


Link to post
Share on other sites

I have noticed a big difference since I haven't been able to work on how my wife is around me. I mean yeah we survived before. I have noticed the least little stresses me out now. A lot of times. I would go in the bathroom at take 5 minute break away from the craziness with my daughter when she doesn't get away and throws her terrible 2 fits. I told my MDS about the mood swings. He increased my Sinement 1.5 pills 4 times a day instead of 2 pills 2 times a day. My Requip stayed the same. I remember you saying you have to pick your battles. She's going through the change in life. When it comes time for bed. She takes our daughter to our bedroom and she of course tells her youngest son good night, and love you. She used to say that to me, but anymore she doesn't to me. I have a lot of high school on Facebook. I would talk to them. I would also would tag her name into the pictures and videos. She fussed about that, so I get rid of Facebook altogether and messenger. She never does anything to me. She never takes pictures with me or anything. Yesterday, I got aggravated at my youngest stepson about walking on me when the door is closed, and not knocking. I just got out of the shower.

Share this post


Link to post
Share on other sites

I got really negative on Requip, and I hear its voice in your thoughts.   It gave me a false reality and I started seeking comfort from others; which in turn drove me away from my wife, which in turn drove her away from me.  It was a vicious cycle.  I couldn't see past anything, because the Requip had me believing I was right and had me focusing on the wrong things.  I sunk deeper and deeper into the "wrong things".  I was convinced my marriage was shot and she didn't understand. 

 

I also had the mood problems,  it seemed up and down in the day and worse at night.  I saw a Psych at the VA and we ended up going with OXCARBAZEPINE 150MG tablets; which is a mood stabilizer.  I am now taking two at night and it helps a lot!  I was taking Cymbalta, but I decreased this because I don't think it was needed with everything else, and I was getting ED; which Cymbalta is known for.

 

I never saw a psychiatrist before in my life, but it seems I needed one to get stabilized.  Once I got that going, I was able to get off Requip.  I was kinda hooked on it, because it somehow made me feel better about myself because I thought I was once again 'in control".  The fact is, it was controlling me.

 

I am not a source for medical guidance, but it is my opinion (based on my experience) you should try something besides an agonist before coming to conclusions or decisions.  I hated that suggestion while I was on it, but my wife didn't intervene so I was left to my own thoughts.  She knew I was struggling, but didn't really understand how bad.  Does your wife know what you are taking and what effects it can have?  Does she go with you to the MDS?  The flaw in my process was going to an MDS myself and when she asked me questions, I answered from my perspective only and that is all she had to go by. 

 

I don't know if it is a fact that I am prior military and already have a messed up head, but it seems the Requip and/or Neupro magnified issues. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×